question-icon

What causes weight loss while on Trazadone?

default
Posted on Mon, 7 May 2018
Question: I have just started a phentermine/topamax combo for weight loss, very low dose. First day, having serious insomnia, so just took a 50 mg trazadone. Is there danger of an interaction?
doctor
Answered by Dr. Salah Saad Shoman (1 hour later)
Brief Answer:
Moderate interaction

Detailed Answer:
Dear Ma'am, I have gone through your question and I understand your concerns but these medications have moderate interactions together as using trazodone together with topamax may increase side effects such as dizziness, drowsiness, confusion, and difficulty concentrating. Some people, especially above the age of 60 may also experience impairment in thinking, judgment, and motor coordination. You should avoid or limit the use of alcohol while being treated with these medications. Also avoid activities requiring mental alertness such as driving or operating hazardous machinery until you know how the medications affect you

Topamax may also increase the blood levels and effects of phentermine. you may need dose adjustement of phentermine while using it with topamax.. you should seek medical care if you experience increased side effects such as dizziness, restlessness, insomnia, tremor, headache, mood changes, palpitation, rapid heart beat, or blood pressure elevation.
However, since you have taken them about 17 hours apart then it is expected that about 40-60% of the phentermine / topamax were cleared out of your system .. it is not expected that you experience major side effects .. I hope you find this helpful
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Salah Saad Shoman

Internal Medicine Specialist

Practicing since :2004

Answered : 2765 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes weight loss while on Trazadone?

Brief Answer: Moderate interaction Detailed Answer: Dear Ma'am, I have gone through your question and I understand your concerns but these medications have moderate interactions together as using trazodone together with topamax may increase side effects such as dizziness, drowsiness, confusion, and difficulty concentrating. Some people, especially above the age of 60 may also experience impairment in thinking, judgment, and motor coordination. You should avoid or limit the use of alcohol while being treated with these medications. Also avoid activities requiring mental alertness such as driving or operating hazardous machinery until you know how the medications affect you Topamax may also increase the blood levels and effects of phentermine. you may need dose adjustement of phentermine while using it with topamax.. you should seek medical care if you experience increased side effects such as dizziness, restlessness, insomnia, tremor, headache, mood changes, palpitation, rapid heart beat, or blood pressure elevation. However, since you have taken them about 17 hours apart then it is expected that about 40-60% of the phentermine / topamax were cleared out of your system .. it is not expected that you experience major side effects .. I hope you find this helpful